CUED Publications database

The propagation of acoustic waves in a slowly varying duct with radially sheared axial mean flow

Lloyd, AED and Peake, N (2013) The propagation of acoustic waves in a slowly varying duct with radially sheared axial mean flow. Journal of Sound and Vibration, 332. pp. 3937-3946. ISSN 0022-460X

Full text not available from this repository.

Abstract

We consider the propagation of acoustic waves along a cylindrical duct carrying radially sheared axial mean flow, in which the duct radius is allowed to vary slowly along the axis. In previous work [A.J. Cooper & N. Peake, Journal of Fluid Mechanics 445 (2001) 207-234.] radially sheared axial mean flow with nonzero swirl in a slowly varying duct was considered, but in this paper we set the swirl to zero, thereby allowing simplification of the calculations of both the mean and unsteady flows. In this approach the acoustic wavenumber and corresponding eigenfunction are determined locally, while the wave amplitude is found by solving an evolution equation along the duct. Sample results are presented, including a case in which, perhaps surprisingly, the number of cut-on modes increases as the duct radius decreases. © 2013 Elsevier Ltd. All rights reserved.

Item Type: Article
Subjects: UNSPECIFIED
Divisions: Div A > Energy
Depositing User: Cron Job
Date Deposited: 07 Mar 2014 11:28
Last Modified: 08 Dec 2014 02:18
DOI: 10.1016/j.jsv.2013.02.038